Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Case Rep Oncol Med. 2012;2012:261787. doi: 10.1155/2012/261787. Epub 2012 May 29.

An unusual case of serotonin syndrome with oxycodone and citalopram.

Author information

  • 1Pharmacy Department, Peter MacCallum Cancer Centre, St. Andrew's Place, East Melbourne, VIC 3002, Australia.

Abstract

A 77-year-old female with recurrent non-small-cell lung cancer presented to a hospital outpatient clinic with tremor, weakness, inability to coordinate motor movements, and confusion. It was suspected that the symptoms were due to possible central nervous system metastases; however, a CT scan of her head was unremarkable. The lung clinic liaison pharmacist took a medication history from the patient, complimented by extra information from the patient's community pharmacy. The pharmacist suspected the rare side effect of serotonin syndrome was responsible for the patient's presenting symptoms caused by the combination of oxycodone and citalopram. The patient's symptoms resolved soon after oxycodone was changed to morphine.

PMID:
22690346
[PubMed]
PMCID:
PMC3368298
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Hindawi Publishing Corporation Icon for PubMed Central
    Loading ...
    Write to the Help Desk